MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW 9.5 X 90MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM.

STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW 9.5 X 90MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM.
Model Number 482319590
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon was final tightening the blocker on the pelvic screw, and the head of the screw popped off.The rod was seated in the lateral connector that was connected to the pelvic screw.He then removed the screw and replaced with another one.Delay in surgery of 10 minutes.No adverse consequences to the patient is reported.
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment; result: the customer reported event was confirmed via visual inspection.The screw was returned in 2 pieces with the tulip disengaged from the main screw shank.There was deformation on the tulip locking ring and the head of the screw shank.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.It was reported that excessive and cantilever force was not applied and 12nm was applied to the blocker, but the anti torque key was not used.It is stated in the surgical technique that "the anti-torque key must be used for final tightening.The anti-torque key performs two key functions: allows the torque wrench to align with the tightening axis and helps to maximize the torque needed to lock the implant assembly." conclusion: the most likely root cause is the anti torque key was not used during final tightening as outlined in the surgical technique.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW 9.5 X 90MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7318822
Report Number3005525032-2018-00007
Device Sequence Number151321
Product Code NKB
UDI-Device Identifier04546540598868
UDI-Public(01)04546540598868
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K083393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number482319590
Device Catalogue Number482319590
Device Lot NumberB70633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Initial Date Received by Manufacturer 02/14/2018
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date03/06/2018
Supplement Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1